Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 2005, 6:43 PM EDT for Knox County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 10, 2005, 7:31 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:39 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 2:39 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 239 PM EDT FRI JUN 10 2005 .SHORT TERM...(TONIGHT AND SAT)...MINOR CHANGES IN THE OFFING BY THE SECOND PERIOD AS EFFECTS FROM TROPICAL STORM ARLENE BEGIN TO BE FELT IN THE SOUTHERN APPALACHIANS. ETA FORECAST SOUNDINGS DEPICT ELEVATED SUBSIDENCE INVERSION DEVELOPING AS NORTHERN PERIPHERY OF ARLENE APPROACHES. THIS SUGGESTS THAT DIURNAL CONVECTION WILL BE SUPPRESSED SOMEWHAT COMPARED WITH THE PAST SEVERAL DAYS. THUS HAVE LOWERED POPS SLIGHTLY IN THE SECOND PERIOD. 12Z GFS DEPICTS CONVECTIVE BAND FROM ARLENE ENTERING THE SOUTHERN TIER OF OUR FORECAST AREA BY LATE SATURDAY AFTERNOON...WHICH CASTS SOME UNCERTAINTY IN POPS TRENDS HOWEVER. DID NOT MAKE ANY MAJOR CHANGES TO TEMPS AS THEY MATCH GUIDANCE QUITE WELL AS IS. .LONG TERM...(SAT NIGHT THROUGH FRI)...FIRST ISSUE FOR THIS PERIOD IS WHAT EFFECT REMNANTS OF ARLENE WILL HAVE ON THE AREA. OFFICIAL TPC FORECAST TRACK SIMILAR TO BUT FASTER THAN GFS...KEEPING CENTER WELL WEST OF OUR AREA. HOWEVER...GFS DEPICTS SWATH OF TROPICAL MOISTURE MOVING NORTH ACROSS THE AREA SAT NIGHT INTO SUNDAY. STILL CONSIDERABLE UNCERTAINTY FOR THIS TIME FRAME...SO FOR NOW WILL TREND WETTER...BUT STILL WILL NOT GO AS HIGH AS MAV POPS. CONSIDERABLE MOISTURE LINGERS INTO MONDAY...SO WILL CONTINUE CHANCE POPS. RUN TO RUN CONTINUITY OF MODEL SOLUTIONS...AND MODEL AGREEMENT...CONTINUES TO BE LACKING FURTHER OUT. LATER PERIODS WERE GENERALLY BASED ON 06Z GFS...WHICH WAS THE PREFERRED SOLUTION BY HPC. THIS BRINGS A COLD FRONT INTO THE AREA WED NIGHT. WILL GO WITH CHANCE POPS THROUGH WED NIGHT...THEN SLIGHT CHANCE FOR THU AND FRI. WILL NOT ARGUE MUCH WITH GFS MOS TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 82 70 82 / 30 50 60 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 81 66 81 / 30 40 50 50 OAK RIDGE, TN 68 82 65 81 / 30 40 50 50 TRI CITIES AIRPORT, TN 66 83 64 80 / 30 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && LCM/LDW
Hazardous weather outlook, Jun 10, 5:30 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI JUN 10 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL ONCE AGAIN DEVELOP SCATTERED THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. HEAVY RAINS WILL AGAIN BE LIKELY WITH THE STRONGER STORMS. LOCALIZED FLASH FLOODING IS POSSIBLE PRODUCING PONDING OF LOW LYING AREAS...STREET FLOODING AND SMALL STREAM FLOODING. ISOLATED SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. THE MAIN THREAT WILL BE DAMAGING DOWNBURSTS WINDS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY. MOISTURE FROM A DEVELOPING TROPICAL SYSTEM IN THE GULF OF MEXICO THIS WEEKEND MAY INCREASE THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING SATURDAY AND SUNDAY. A WEAK COLD FRONT WILL MOVE ACROSS THE REGION EARLY NEXT WEEK WITH DRIER CONDITIONS ANTICIPATED BY WEDNESDAY. MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINS AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. MAIN CONCERN WILL BE FLASH FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.